MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC. ESOPHYX Z; ODE

ENDOGASTRIC SOLUTIONS, INC. ESOPHYX Z; ODE
Model Number C02260-02
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 06/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The user verbally stated there is no allegation of device malfunction.The device was received and evaluated by egs and no trouble was found with the device.
 
Event or Problem Description
Prior to device insertion, the user reported issues with video output from the endoscope.Insertion of the device was initially attempted without endoscopic visualization of the esophagus and the user reported difficulty inserting the device.An egs representative present at the procedure, reported the user used an abnormally large amount of force during insertion.On the third attempt, the device was successfully inserted into the patient but was quickly removed as no endoscopic visualization could be achieved.After fixing the endoscope video issue, the user reinserted the endoscope into the patient and noted blood present in the esophagus.In an attempt to locate the source of the bleeding, the user externally opened the patient's abdomen and neck.A perforation was found in the proximal esophagus mid-chest approximately in the same location as resistance was felt during device insertion.The perforation was successfully treated and the patient was admitted to the icu (b)(6) 2017.As of (b)(6) 2017, the patient was still in the icu in stable condition and continues to improve.The user verbally stated there is no allegation of device malfunction.
 
Additional Manufacturer Narrative
Errors listed below were found in the initial report and are being corrected in this follow-up report: incorrect brand name was provided (esophyx2 hd) and has been updated to esophyx z.Model #, catalog #, and unique identifier (udi) # were incorrect identified as c02042-01, r2005, and(b)(4).These three fields have been corrected to c02260-02, r2006, and (b)(4) respectively.Pma/510(k) was incorrectly identified as k142113.This has been corrected to k171307.

Brand Name
ESOPHYX Z
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC.
18109 ne 76th street
suite 100
redmond WA 98052 5022
MDR Report Key6662379
Report Number3005473391-2017-00104
Device Sequence Number221082
Product Code ODE
UDI-Device Identifier00810275011065
UDI-Public(01)00810275011065
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K171307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/23/2018
Device Model NumberC02260-02
Device Catalogue NumberR2006
Device Lot Number402375
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/20/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/06/2017
Supplement Date Received by Manufacturer06/06/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight82